Alert archive / California / Wind Advisories in 2010

Wind Advisory 6, NWS San Diego, CA

January 21, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Jan 21, 2010, 3:37 AM PST for 4 counties in California. It took effect at Jan 21, 2010, 6:00 AM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2010, 3:37 AM PST (11:37 UTC)
In effect from
Jan 21, 2010, 6:00 AM PST
Expired
Jan 22, 2010, 5:56 PM PST
In force
36 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WWUS76 KSGX 211137
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 AM PST THU JAN 21 2010

...STRONG GUSTY WINDS AT TIMES THROUGH TONIGHT...

.THE LAST IN A SERIES OF PACIFIC STORMS WILL BRING STRONG GUSTY
WINDS AT TIMES THROUGH TONIGHT.

CAZ042-057-212200-
/O.NEW.KSGX.WI.Y.0006.100121T1400Z-100122T0000Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
337 AM PST THU JAN 21 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
MPH DEVELOPING IN THE MORNING...BECOMING SOUTHWEST IN THE
AFTERNOON. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ043-048-050-212200-
/O.NEW.KSGX.WI.Y.0006.100121T1600Z-100122T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
337 AM PST THU JAN 21 2010

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST
THIS EVENING. 

AREAS OF SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
MPH DEVELOPING IN THE MORNING...BECOMING SOUTHWEST IN THE
AFTERNOON. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ055-056-058-060>062-212200-
/O.NEW.KSGX.WI.Y.0006.100121T1800Z-100122T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
337 AM PST THU JAN 21 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST
FRIDAY. 

AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH
DEVELOPING LATE THIS MORNING AND CONTINUING AT TIMES THROUGH LATE
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

MARTIN
7 follow-up statements
941 
WWUS76 KSGX 211434
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
634 AM PST THU JAN 21 2010

...STRONG GUSTY WINDS AT TIMES THROUGH TONIGHT...

.THE LAST IN A SERIES OF PACIFIC STORMS WILL BRING STRONG GUSTY
WINDS AT TIMES THIS MORNING THROUGH TONIGHT.

CAZ043-048-050-212300-
/O.EXT.KSGX.WI.Y.0006.100121T1434Z-100122T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
634 AM PST THU JAN 21 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

AREAS OF SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH DEVELOPING THIS MORNING...BECOMING SOUTHWEST IN THE
AFTERNOON. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ055-056-058-060>062-212300-
/O.EXT.KSGX.WI.Y.0006.100121T1434Z-100122T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
634 AM PST THU JAN 21 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. 

AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH
DEVELOPING THIS MORNING AND CONTINUING AT TIMES THROUGH LATE
TONIGHT.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ042-057-212300-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100122T0000Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
634 AM PST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH DEVELOPING THIS MORNING...BECOMING SOUTHWEST IN THE
AFTERNOON. ISOLATED GUSTS TO 60 MPH ARE POSSIBLE.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

PG
324 
WWUS76 KSGX 212249
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
249 PM PST THU JAN 21 2010

...STRONG GUSTY WINDS AT TIMES THROUGH TONIGHT...

.THE LAST IN A SERIES OF PACIFIC STORMS WILL BRING STRONG GUSTY
WINDS AT TIMES THIS MORNING THROUGH TONIGHT.

CAZ042-057-220000-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100122T0000Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
249 PM PST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THE AFTERNOON. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ043-048-050-220000-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100122T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
249 PM PST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. ISOLATED GUSTS TO 60
MPH ARE POSSIBLE.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ055-056-058-060>062-220000-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100122T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
249 PM PST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. 

AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH
WILL CONTINUE THROUGH LATE TONIGHT.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

SS
595 
WWUS76 KSGX 212359
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 PM PST THU JAN 21 2010

...STRONG GUSTY WINDS AT TIMES THROUGH TONIGHT...

.THE LAST IN A SERIES OF PACIFIC STORMS WILL BRING STRONG GUSTY
WINDS AT TIMES THIS MORNING THROUGH TONIGHT.

CAZ042-057-220100-
/O.EXP.KSGX.WI.Y.0006.000000T0000Z-100122T0000Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
359 PM PST THU JAN 21 2010

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

SW WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AND
WILL CONTINUE TO DIMINISH THROUGH THIS EVENING.

$$

CAZ043-048-050-220200-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100122T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
359 PM PST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

AREAS OF SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH WILL CONTINUE THROUGH THIS EVENING. ISOLATED GUSTS TO
60 MPH ARE POSSIBLE.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ055-056-058-060>062-220200-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100122T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
359 PM PST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. 

AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH LATE TONIGHT.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

SS
619 
WWUS76 KSGX 220146
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
546 PM PST THU JAN 21 2010

...STRONG GUSTY WINDS AT TIMES THROUGH TONIGHT...

.STRONG GUSTY WESTERLY WINDS WILL CONTINUE THROUGH LATE TONIGHT
ALONG THE SAN DIEGO COUNTY COASTAL AREAS AS WELL AS THE MOUNTAINS
AND DESERTS OF SOUTHWESTERN CALIFORNIA. WIND GUSTS WILL EXCEED 40
MPH AT TIMES ALONG THE COAST...ESPECIALLY WHEN SHOWERS AND
THUNDERSTORMS MOVE THROUGH THE AREA. IN THE MOUNTAINS AND
DESERTS...WIND GUSTS WILL EXCEED 50 MPH AT TIMES. THE WINDS WILL
GRADUALLY TAPER OFF LATE TONIGHT.

CAZ048-050-220300-
/O.EXP.KSGX.WI.Y.0006.000000T0000Z-100122T0200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
546 PM PST THU JAN 21 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. MOST WIND
GUSTS WILL BE BELOW 35 MPH THIS EVENING.

$$

CAZ043-221100-
/O.EXT.KSGX.WI.Y.0006.000000T0000Z-100122T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-
546 PM PST THU JAN 21 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST FRIDAY. 

AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE THROUGH LATE TONIGHT. STRONGEST WINDS WILL OCCUR
ALONG THE IMMEDIATE COAST...ESPECIALLY OVER COASTAL BLUFFS.
STRONGEST GUSTS WILL OCCUR AS PERIODIC SHOWERS AND THUNDERSTORMS
MOVE THROUGH THE AREA.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ055-056-058-060>062-221100-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100122T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
546 PM PST THU JAN 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY. 

AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH
WILL CONTINUE THROUGH LATE TONIGHT. STRONGEST WINDS WILL OCCUR
ALONG MOUNTAIN CRESTS AND ON THE DESERT FOOTHILLS.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

MAXWELL
952 
WWUS76 KSGX 221025
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 AM PST FRI JAN 22 2010

...STRONG GUSTY WINDS FOR THE SOUTHERN MOUNTAINS AND DESERTS
THROUGH THIS AFTERNOON...

.THE LARGE TROUGH OF LOW PRESSURE OVER THE WESTERN STATES WILL
BRING STRONG GUSTY WEST WINDS AT TIMES THROUGH THIS AFTERNOON FOR
THE RIVERSIDE COUNTY MOUNTAINS AND FOR THE SAN DIEGO COUNTY
MOUNTAINS AND DESERTS.

CAZ043-055-060-061-221130-
/O.CAN.KSGX.WI.Y.0006.000000T0000Z-100122T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
225 AM PST FRI JAN 22 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

GUSTY SOUTHWEST TO WEST WINDS HAVE DIMINISHED.

$$

CAZ056-058-062-221800-
/O.EXT.KSGX.WI.Y.0006.000000T0000Z-100123T0200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
225 AM PST FRI JAN 22 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE AT TIMES THROUGH THIS AFTERNOON WITH STRONGEST WINDS
NEAR THE RIDGETOPS AND ALONG DESERT MOUNTAIN SLOPES AND ADJACENT
DESERT AREAS.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

MARTIN
923 
WWUS76 KSGX 221926
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1126 AM PST FRI JAN 22 2010

...STRONG GUSTY WINDS FOR THE SOUTHERN MOUNTAINS AND DESERTS
THROUGH THIS AFTERNOON...

.STRONG GUSTY WEST WINDS WILL CONTINUE AT TIMES THROUGH THIS
AFTERNOON FOR THE RIVERSIDE COUNTY MOUNTAINS AND FOR THE SAN DIEGO
COUNTY MOUNTAINS AND DESERTS.

CAZ056-058-062-230200-
/O.CON.KSGX.WI.Y.0006.000000T0000Z-100123T0200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
1126 AM PST FRI JAN 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO
45 MPH WILL CONTINUE AT TIMES THROUGH THIS AFTERNOON WITH
STRONGEST WINDS NEAR THE RIDGETOPS AND ALONG DESERT MOUNTAIN
SLOPES AND ADJACENT DESERT AREAS.

PRECAUTIONARY AND PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

MM
812 
WWUS76 KSGX 230156
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
556 PM PST FRI JAN 22 2010


CAZ056-058-062-230300-
/O.CAN.KSGX.WI.Y.0006.000000T0000Z-100123T0200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-
556 PM PST FRI JAN 22 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE DECREASING ACROSS THE AREA THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED. 

$$

ECC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:10 PM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 20, 11:10 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1110 PM PST WED JAN 20 2010

WIND ADVISORY WAS CANCELLED

.SYNOPSIS...THE LAST STORM OF THE WEEK WILL BRING PERIODS OF RAIN
MOUNTAIN SNOW THROUGH FRIDAY. HIGH PRESSURE ALOFT WILL BRING DRY
WEATHER FROM SATURDAY AFTERNOON THROUGH MONDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

THE THIRD STORM DROPPED RAIN AND MOUNTAIN SNOW TODAY. FLOODING
OCCURRED IN A FEW SPOTS. THE MOST SIGNIFICANT FLOODING OCCURRED IN
THE HIGH DESERTS WHERE HESPERIA RECEIVED 2 INCHES OF RAIN. A BAND OF
HEAVY RAIN MOVED ACROSS SAN DIEGO COUNTY THAT PRODUCED FLOODING IN
DEL MAR THIS EVENING.

THE HEAVIEST PCPN IS OVER FOR NOW...BUT MORE IS ON THE WAY. THE IR
SATELLITE SHOWS MORE OMINOUS CLOUDS TO THE WEST ASSOCIATED WITH THE
FINAL STORM IN OUR WEEK LONG TRAIN OF STORMS. THIS STORM WILL BE
COLDER THAN THE PREVIOUS THREE STORMS. THE COLD AIR STRATOCU FIELD
OVER THE EASTERN PACIFIC IS VERY IMPRESSIVE...EXTENDING ALL THE WAY
TO THE ALEUTIAN ISLANDS.

AHEAD OF THIS FINAL SHORTWAVE IS A FEEDER BAND OF HIGHER
PRECIPITABLE WATER VALUES OVER 1 INCH THAT IS TAKING DEAD AIM AT
SOUTHERN CALIFORNIA THIS EVENING. DEEP LAYER MOISTURE AND
INSTABILITY AND WILL LIKELY BRING MORE HEAVY RAIN THURSDAY. SNOW
LEVELS SHOULD INCREASE TO 5000 FEET THURSDAY MORNING IN THE WAA
AHEAD OF THE MAIN SHORTWAVE.

BEHIND THE TROUGH IT WILL TURN COLDER WITH MORE INSTABILITY SHOWERS
THURSDAY AFTERNOON AND EVENING. THERE WILL ONCE AGAIN BE
THUNDERSTORMS WITH THE POSSIBILITY OF WATERSPOUTS AND TORNADOES. THE
COLDER AIR ALOFT WILL ALSO RESULT IN A BETTER CHANCE OF HAIL.

THE STRONGEST UPPER LEVEL DYNAMICS WILL PASS BY TO THE EAST THURSDAY
NIGHT. INSTABILITY SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY. THE SNOW LEVEL WILL LOWER TO 4000 FEET FRIDAY.

A FEW SHOWERS COULD LINGER INTO SATURDAY MORNING BUT DRIER NW FLOW
WILL BRING AN END TO THE SHOWERS BY SATURDAY AFTERNOON. DRY AND
WARMER SUNDAY INTO MONDAY. ANOTHER FAST MOVING PAC STORM WILL BRING
A CHANCE OF SHOWERS TUESDAY.

&&
.AVIATION...
210430Z...A FEW SHOWERS WILL LINGER UNTIL 08Z IN SAN DIEGO COUNTY.
ANOTHER SHIELD OF 7000 FT TO 10K FT ALTOSTRATUS WILL CONTINUE TO
SPREAD IN FROM THE WEST IN ADVANCE OF ANOTHER STRONG COLD FRONT.
BETWEEN 21/1800-22/0000 UTC MERGING OVERCAST LAYERS DEVELOPING FROM
FL020 THROUGH FL300 AS COLD FRONT APPROACHES. COLD FRONT WITH HEAVY
RAIN...THUNDERSTORMS AND GUSTY SOUTH WINDS TO 50 MPH WILL ARRIVE
ORANGE COUNTY BY 18Z AND SPREAD ACROSS THE AREA THROUGH THE
AFTERNOON AND EVENING. LINGERING SHOWERS...THUNDERSTORMS..AND AREAS
OF 2000 FT AGL CEILINGS ARE EXPECTED THROUGH FRIDAY NIGHT.

&&

.MARINE...
210430Z...COASTAL FLOOD ADVISORY IN EFFECT TONIGHT. COASTAL FLOOD
WATCH EARLY THURSDAY MORNING INTO FRIDAY WITH STRONGER FRONT.
HEAVIER RAINFALL AMOUNTS AND SWELL DIRECTION BECOMING MORE WEST TO
SOUTHWEST ALLOWING HIGHER SURF RUNUP...COMBINE TO CREATE GREATER
POTENTIAL FOR COASTAL DAMMING OF RAINFALL RUNOFF. HIGH SURF ADVISORY
STILL IN EFFECT THROUGH SUNDAY MORNING. SMALL CRAFT ADVISORIES FOR
HAZARDOUS SEAS WILL CONTINUE INTO SUNDAY MORNING. GALE GUSTS...
THUNDERSTORMS AND WATERSPOUTS POSSIBLE DURING FRONTAL PASSAGE LATE
THURSDAY MORNING THROUGH AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...COASTAL FLOOD WATCH FROM 4 AM THURSDAY THROUGH FRIDAY AFTERNOON
     FOR ORANGE COUNTY AND SAN DIEGO COUNTY COASTAL AREAS.

     HIGH SURF ADVISORY UNTIL 10 AM PST SUNDAY FOR ORANGE
     COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

PZ...SMALL CRAFT ADVISORY UNTIL 4 AM PST SUNDAY FOR THE INNER AND
     OUTER COASTAL WATERS OFF SAN DIEGO COUNTY.

&&

PUBLIC...MOEDE
AVIATION/MARINE...MACKECHNIE
Hazardous weather outlook, Jan 20, 9:45 PM PST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PST WED JAN 20 2010

CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-211200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
945 PM PST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT

COASTAL FLOOD ADVISORY.
HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF HEAVY RAIN...STRONG GUSTY WINDS...AND SNOW IN THE
MOUNTAINS ABOVE 4500 FEET. LOCAL FLOODING IS LIKELY. THERE WILL ALSO
BE ISOLATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE TORNADOES.

SHOWERS WILL CONTINUE FRIDAY. SNOW LEVELS WILL LOWER TO 4000 FEET.

HIGH SURF WITH A CHANCE OF COASTAL FLOODING WILL LINGER INTO SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS
REQUESTED.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 4:09 PM PSTSpecial Marine WarningSGX96 min
Jan 20, 4:43 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego4 hr
Jan 20, 4:56 PM PSTSevere Thunderstorm WarningSGXSan Diego34 min
Jan 20, 5:26 PM PSTSevere Thunderstorm WarningSGXSan Diego34 min
Jan 20, 5:51 PM PSTAreal Flood AdvisorySGXSan Bernardino3 hr
Jan 21, 3:58 AM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego38 hr
Jan 21, 4:09 AM PSTCoastal Flood WarningSGXSan Diego42 hr
Jan 21, 4:12 AM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego38 hr
Jan 21, 7:01 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego8 hr
Jan 21, 8:06 AM PSTGale WarningSGX12 hr
Jan 21, 10:12 AM PSTRiver Flood WarningSGXSan Diego11 hr
Jan 21, 10:55 AM PSTSpecial Marine WarningSGX73 min
Jan 21, 10:56 AM PSTFlash Flood WarningSGXOrange, Riverside, San Diego3 hr
Jan 21, 11:34 AM PSTSevere Thunderstorm WarningSGXSan Diego64 min
Jan 21, 12:06 PM PSTFlash Flood WarningSGXSan Diego84 min
Jan 21, 12:18 PM PSTSevere Thunderstorm WarningSGXSan Diego22 min
Jan 21, 12:51 PM PSTAreal Flood AdvisorySGXSan Bernardino3 hr
Jan 21, 12:51 PM PSTFlash Flood WarningSGXRiverside, San Bernardino84 min

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.